View Full Version : Any danger to excercising while on stimulant medication?


Nishira
04-09-10, 11:32 PM
This question came up in a separate conversation:

http://www.addforums.com/forums/showthread.php?p=864219&posted=1#post864219

and i think it's important enough to warrant it's own thread.

The jist is essentially, is it dangerous to do exercise while on stimulant medication.

Based on the discussion from the other thread there potentially differing views - from it's ok to exercise but either before taking the meds or after they've worn off .. to it's fine to take just whenever.

I'd really appreciate any feedback or opinions/facts/advise/experience anyone has to share on this question.

Thanks much!

Nishira
04-10-10, 01:48 PM
yesterday was my first day on concerta (18mg - 1x/day).

i did cardio this morning - being sure to do it before taking the concerta - to see what affects there might be. i was doing my cardio for about 20 minutes and *wow* my heart was beating *fast*. I mean that's expected to some degree w/cardio - but it was fast enough that i could easily tell there was a difference from when i normally do cardio.

needless to say, i did stop. i'm hoping that as the days pass, my body will adjust to the concerta and it'll be easier to work out (i won't try again for a few days - and i'll continue to keep monitoring my bodies response to concerta before considering the next exercise).

when i first started wellbutrin, my heart would beat a bit hard at night, but my body did adjust. i'm hoping the same for the concerta.

if this doesn't work, i'll have to consider less strenous exercising maybe. or worst case scenario - ditching the concerta. not sure but everything is an option at this point. physical health has to come before mental health.

wmazz
07-05-10, 02:00 PM
I am 50 yrs old and over-weight. I take Adderall XR, and an SSRI (Celexia). I ride a road bike up a small mountain, and on the bike trails at a fast pace of 14 - 17 mph. I also swim laps in a pool using swim fins and hand paddles when I can.

The Adderall definatly increases my heart rate initially, but it levels off. I can taste the Adderall in my breath. But at some point the taste nearly dissapears and the ride is similar from that point as if I had never taken any Adderall.